MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLAMAP ORION?; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BOSTON SCIENTIFIC CORPORATION INTELLAMAP ORION?; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number M004RC64S0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation (2001); Pericardial Effusion (3271)
Date of Event 01/22/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Detailed product information was not provided to bsc.Good faith efforts to obtain the information are in progress.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information at this time.A supplemental report will be filed if the information is received.It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a pericardial effusion developed after the transseptal puncture.An intellamap orion catheter was used during the atrial fibrillation procedure.After the transseptal puncture, a pericardial effusion was noted.The physician believed that the effusion occurred the second time the orion catheter was taken out of the left atrium.The sequence was as follows: the left atrium was mapped with the orion catheter, followed by ablation with the farawave catheter.The team then attempted to induce an arrhythmia, exchanged the farawave catheter for the orion catheter to potentially map a tachycardia, and finally exchanged the orion catheter again for the farawave catheter.The effusion was discovered after the ablations had been performed and a puncture in the left atrium was identified.Pericardial drainage was performed and the patient underwent a surgical left atrial appendage ligation.The patient was admitted to the hospital after surgery and is expected to make a full recovery.No device issues were reported.The device is not expected to be returned for laboratory analysis, it was disposed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Detailed product information was not provided to bsc.Good faith efforts to obtain the information are in progress.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information at this time.A supplemental report will be filed if the information is received.Investigation summary: the catheter was not returned for analysis; thus a technical evaluation of the device was not able to be completed.Device history review: the manufacturing batch record review confirmed that the device met all material, assembly, and performance specifications.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a review of the intellamap orion's risk documentation was completed and confirmed that the event of pericardial effusion was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation summary: the instructions for use for the intellamap orion catheter mention pericardial effusions as a potential complication of this procedure and use of the device there were no indications that the device was used outside the bounds of labeled/indicated use or evidence of a product performance related issue.Thus, boston scientific has assigned the most likely cause to be a known inherent risk of the device.

Brand Name
INTELLAMAP ORION?
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key24362546
Report Number2124215-2026-08752
Device Sequence Number15901353
Product Code DRF
UDI-Device Identifier08714729841968
UDI-Public(01)08714729841968
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K143481
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM004RC64S0
Device Catalogue NumberM004RC64S0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Supplement Date Received by Manufacturer02/23/2026
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date03/18/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown